# SDR CA010726027

- Difficulty date: July 26, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 2,500 hours
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 407340339103
- Condition: Noisy
- Location: Fan Shaft
- Part time: 1,256 hours
- Component: Fan Shaft Assy, 4070403031
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER NORMAL UNEVENTFUL FLT, PILOT SHUTDOWN A/C&NOTICED NOISE COMING FROM TAIL ROTOR DRIVE TRAINN DURING COAST DOWN. SUBSEQUENT INSP REVEALED THATT HE GREASE EMANATING FROM AFT FAN SHAFT BEARING BLACK WITH METALLICPARTICLES, BEARING ROUGH WHEN ROTATED USING DRIVE TRAIN BY HAND&MORE PLAY IN BEARING THAN IS NORMALLY FELT WHEN LOADED IN LATERAL&FORE&AFT DIRECTION BY HAND. NO ANCILLARY DAMAGE. BEARING WS REPL WITH NEW BEFOREFURTHER FLT. HAVE BEEN OTHER FAILURES OF TYPE ON BELL 407 RESULTING IN TC AD CF-2000-02 REQ 25 HR INSP&LUBE OF THESE BEARINGS. PLEASE NOTE THAT BEARING FAILED 13.7 HRS AFTER SUCH INSP.THE INSP AT THAT TIME DID NOT REVEAL ANY PAR
